Acne Archives

Severe Acne Started AFTER Stopping Birth Control Pills

[ Acne Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!
 
        

Severe Acne Started AFTER Stopping Birth Control Pills

Posted by Kristen on January 12, 2001 at 04:18:51:

Dr Stoll,

After researching this site and learning your recommendations for the 3 steps to wellness, I really wonder if my severe acne (starting age 22) resulted from taking birth control pills and then stopping them (acne began). I completed a 4-month course of Accutane (40 mg, I'm small), that was very successful--until I went off birthcontrol pills again. Now, at age 26, I am off birthcontrol pills for good (4 months now), and my skin is not adjusting back to "normal", whatever that is anymore. My skin has purple underlying spots from pimples that don't want to heal, is extremely oily, and I have bad acne once again.

Can you please give me some more background information as to what mechanisms in birthcontrol pills may have altered my hypothalamus to operate as it does now? In my case, I'm certain the pill was the culprit.

Thank you,

Kristen



Re: Severe Acne Started AFTER Stopping Birth Control Pills

Posted by Terri-Lynn on January 13, 2001 at 03:54:43:

In Reply to: Severe Acne Started AFTER Stopping Birth Control Pills posted by Kristen on January 12, 2001 at 04:18:51:

I am not a doctor but an ecological kinesiologist; On birth control pills and skin and the immunity. The area to solve the problem that i would look into is Candida or a form of yeast set off by the birth control perhaps; If it were me i would look into taking lots of acidophillus culture and suppliments to kill yeast and move any toxins out; The birth control pill has been known to set off a yeast over growth in some people and the skin is certainly one place toxins come out; Dr. Stoll can give you more info on this.



Re: Severe Acne Started AFTER Stopping Birth Control Pills (Archive in acne.)

Posted by Walt Stoll on January 14, 2001 at 08:21:35:

In Reply to: Severe Acne Started AFTER Stopping Birth Control Pills posted by Kristen on January 12, 2001 at 04:18:51:

Hi, Kristen.

Listen to Terri-Lynn (Thanks Terri-Lynn!)

Remember that acne is mainly caused by an imbalance of the hypothalamic hormones (naturally during puberty and unnaturally later from stress-effect storage). BC pills are well known for helping SOME people resolve their acne (mainly because it alters that imbalance).

The likely thing is that your BC pills propped up your deteriorating system while you were taking them. Without them you would likely have had the acne sooner.

Now that you are past puberty the ONLY thing that will stop this from continuing is the wellness described so often in the archives and the essential fatty acids that will give you earlier results while your wellness is working.

Walt



[ Acne Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!